Total amount: € 0,00
HOW TO ORDER
GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA
A Journal on Dermatology and Sexually Transmitted Diseases
Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014
DRUG ERUPTIONS - Part I
Giornale Italiano di Dermatologia e Venereologia 2014 April;149(2):243-62
From erythema multiforme to toxic epidermal necrolysis. Same spectrum or different diseases?
Tomasini C. 1, Derlino F. 2, Quaglino P. 3, Caproni M. 4, Borroni G. 2 ✉
1 Dermatopathology Section, Department of Medical Sciences, University of Turin, Turin, Italy;
2 Department of Clinical-Surgical, Diagnostic and Pediatric Sciences, Dermatology Section, University of Pavia, Fondazione IRCCS Policlinico San Matteo, Pavia, Italy;
3 Dermatologic Clinic, Department of Medical Sciences University of Turin, Turin, Italy;
4 Section of Dermatology, Department of Critical Care University of Florence, Florence, Italy
Erythema multiforme (EM), Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN) are acute bullous disorders associated to different prognosis, mainly due to infections and drugs. More in particular EM in more than 90% is caused by infections (especially Herpes virus infection), while, on the other hand SJS and TEN are referable in more than 95% of cases to drugs. Distinction among these three forms is often controversal and still debated. An attempt to distinguish these forms has been possible mainly according to anamnesis, clinical presentation (morphology, involved sites, extension of lesions) and pathogenetic mechanisms, being on the contrary more difficult from an histopathological point of view. Nowadays a clear diagnosis and a distinction from other life-threatening diseases is possible with the integration of all the mentioned aspects. Moreover, this recognition should be as early as possible in order to perform a prognostic evaluation of the case and to start supportive cares and therapies as soon as possible.